MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. INFUSOMAT®; SET, ADMINISTRATION, INTRAVASCULAR

B. BRAUN MEDICAL INC. INFUSOMAT®; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 363230
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: event 2: the male equashield connector released from the ultrasite valve, causing chemo leakage.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as event 2 of b.Braun medical internal report number (b)(4).One (1) used sample, photos, and videos were returned for evaluation.In addition, three (3) equashields were returned, one attached to the proximal ultrasite valve.Alcohol caps were also noted to be attached to the middle and distal valves.Visual examination of the returned samples noted no defects.Therefore, the reported defect was not confirmed.Review of the discrepancy management system (dsms) database performed for the reported lot number revealed no abnormalities or non-conformances noted during in process or final product inspection.In addition, extensive engineering test report (etr) testing examined the use and misuse of unraveling through multiple factors including excess silicone, presence of alcohol vs no alcohol, and various degrees of torque to tighten connection.The reported defect was unable to replicated.Also, etr testing examined the interaction between returned ultrasite valves with equashield adapters, ultrasite valves with unopened equashield adapters, the presence of wet vs dry conditions, and cleaned vs uncleaned valves per the ifu.During testing, two instances of unraveling were observed.However, no defects were able to be observed on the returned ultrasite valves.A possible defect was noted on the unopened equahsield adapter threads that could possibly contribute to the unravelling.The equashield adapters returned with the complaints had fine strands of plastic noted on the threads.When an equashield with the possible defects was connected and disconnected with an ultrasite valve, similar fine strands were observed.The equashield adapters have been sent to the manufacturer for further investigation.

Brand Name
INFUSOMAT®
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd
allentown 18109
MDR Report Key8674567
Report Number9614279-2019-00091
Device Sequence Number19642369
Product Code FPA
UDI-Device Identifier04046964294495
UDI-Public04046964294495
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K142036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue Number363230
Device Lot Number0061669507
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2019
Initial Date Received by Manufacturer 05/21/2019
Supplement Date Received by Manufacturer05/21/2019
Initial Report FDA Received Date06/06/2019
Supplement Report FDA Received Date11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1